MAUDE Adverse Event Report: SPINAL KINETICS M6 CERVICAL; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6 CERVICAL; ARTIFICIAL CERVICAL DISC
Model Number CDL-637L
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Granuloma (1876); Osteolysis (2377)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported: op: c4/5 tdr (pro-disc) + replacement (revision) of c5/6+c6/7 m6c - replacing with prism borealis auilia acdf implants.Osteolysis diagnosis and mechanical failure of the prosthesis on both levels c5/6+ c6/7.Implantation time frame.1st - (estimate year- 2015) c6/7 - implanted in (b)(6).2nd - (estimate year- 2017) c5/6 - implanted by (b)(6).Findings during removal -found a big granuloma in front of c5/6.Sample taken and sent to pathology (c5/6 granulation tissue).Removed c6/7 first (in parts) followed by c 5/6 (intact implant).
 
Additional Manufacturer Narrative
Rmf 0003 rev 39 line 12.73.1.- resorption or osteolysis, with known or suspected infection/infected abscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 39 line 12.75 - device explanted.
 
Additional Manufacturer Narrative
Rmf 0003 rev 39 line 12.73.1.- resorption or osteolysis, with known or suspected infection/infected abscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 39 line 12.75 - device explanted.Based on the inspection of the retrieved m6-c compiled in the present report, in the absence of additional clinical data, radiographs, or radiographic analysis, the cause of this event was unclear.While some in vivo damage was noted, the device was reported to have been intact at the time of removal.Due to the extent of the extraction damage and lack of additional clinical or radiographic information, it is unclear if this device had failed mechanically at the time of removal; however, device collapse was not evident.It is unknown if infection was suspected or confirmed, which may have contributed to the reported osteolysis.Further, the patient had an additional device at an adjacent level (pe 24-52-a) which may have contributed to the removal of this device.Therefore, the failure of this procedure and the removal of this device was not clear, particularly in the absence of additional clinical information or radiographs.
 
Event or Problem Description
It was reported: op: c4/5 tdr (pro-disc) + replacement (revision) of c5/6+c6/7 m6c - replacing with prism borealis auilia acdf implants.Osteolysis diagnosis and mechanical failure of the prosthesis on both levels c5/6+ c6/7.Implantation time frame.1st - (estimate year- 2015) c6/7 - implanted in (b)(6).2nd - (estimate year- 2017) c5/6 - implanted by (b)(6).Findings during removal -found a big granuloma in front of c5/6.Sample taken and sent to pathology ( c5/6 granulation tissue).Removed c6/7 first (in parts) followed by c 5/6 (intact implant).

Brand Name
M6 CERVICAL
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
avinash thite
501 mercury dr
sunnyvale, CA 94085
MDR Report Key20592263
Report Number3004987282-2024-00042
Device Sequence Number21031880
Product Code MJO
UDI-Device Identifier00812388030049
UDI-Public00812388030049
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCDL-637L
Device Catalogue NumberFG0031-14
Device Lot Number2271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexMale
Patient Weight103 KG